Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Sacramento, CA

June 10, 2014

NWS Sacramento, CA issued this red flag warning at Jun 10, 2014, 5:10 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2014, 5:10 PM PDT (00:10 UTC)
Expired
Jun 10, 2014, 8:00 PM PDT
In force
3 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WWUS86 KSTO 110010
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
510 PM PDT TUE JUN 10 2014

...RED FLAG WARNING CONTINUES UNTIL 8 PM DUE TO LOW HUMIDITY AND
BREEZY NORTHERLY WINDS ACROSS THE NORTHERN SACRAMENTO VALLEY...

...FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON AND EVENING
DUE TO LOW HUMIDITY AND GUSTY WINDS FOR NORTHEAST SHASTA COUNTY
TO INCLUDE THE BURNEY BASIN...

.HOT AND DRY CONDITIONS WILL CONTINUE OVER INTERIOR NORTHERN
CALIFORNIA THIS EVENING. AN UPPER LEVEL TROUGH WILL IMPACT THE
REGION WITH GUSTY SOUTHWEST WINDS OVER THE MOUNTAINS WEDNESDAY AND
THURSDAY AFTERNOONS. LOW HUMIDITY AND GUSTY WINDS MAY CREATE
CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST SHASTA COUNTY
AND THE BURNEY BASIN THURSDAY.

FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

CAZ215-110300-
/O.EXP.KSTO.FW.W.0004.000000T0000Z-140611T0000Z/
/O.NEW.KSTO.FW.W.0005.140611T0010Z-140611T0300Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
510 PM PDT TUE JUN 10 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 215...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 213...215...216...
263...264 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS EXTENDED THE RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS NOW IN 
EFFECT UNTIL 8 PM PDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 215 NORTHERN SACRAMENTO 
  VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT.

* WINDS...NORTH 10 TO 15 MPH WITH GUSTS TO AROUND 20 MPH.

* TIMING...THROUGH 8 PM.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...98 TO 104.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE IS THE POTENTIAL FOR 
  LARGE FIRE GROWTH AND RAPID SPREAD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ213-216-263-264-279-110115-
/O.EXP.KSTO.FW.W.0004.000000T0000Z-140611T0000Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-EASTERN MENDOCINO NF-
510 PM PDT TUE JUN 10 2014

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF FIRE WEATHER ZONES 213...215...216...
263...264 AND 279...

WINDS ARE DECREASING ACROSS THE AREA AND HUMIDITIES ARE GENERALLY
IN THE 10 TO 15 PERCENT FOR THE WARNING AREA. WINDS WILL CONTINUE
TO DECREASE AND HUMIDITIES WILL SLOWLY RISE OVER THE NEXT FEW
HOURS THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ214-110815-
/O.CON.KSTO.FW.A.0003.140612T2000Z-140613T0600Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
510 PM PDT TUE JUN 10 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 214...

* AFFECTED AREA...FIRE WEATHER ZONE 214 BURNEY BASIN AND 
  NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING NORTHWEST LASSEN 
  NF NORTH OF LASSEN NP.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...IF FIRE IGNITION OCCURS...THERE IS THE POTENTIAL FOR 
  LARGE FIRE GROWTH AND RAPID SPREAD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 10, 2:04 PM PDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 10, 2:04 PM PDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
204 PM PDT Tue Jun 10 2014

.Synopsis...
Things still on track for a cool down in the weather through
Friday...with temperatures down into the 80s. Temperatures warm
back up into 90s over the weekend. Weather system bringing cooler
temperatures will bring wind and fire concerns Wednesday and
Thursday far northern areas of forecast area.

&&
.Discussion...
First things first...looks like delta breeze will make it into
most of Southern Sacramento Valley late this afternoon and
evening. This will cool down temperatures from 10 to 20 degrees as
it does.

After this...an upper level trough will slowly push across Pacific
Northwest into Washington/Oregon area on Thursday afternoon. This
will bring cooler temperatures both tomorrow and Thursday in the
80s. The trough will bring some winds that will create some bad
fire weather conditions...highlighted in fire weather discussion
below.

Friday...area will be in a west to northwest flow aloft as upper
system kicks into Montana. This will allow temperatures to
increase a bit...but still in the 80s most areas. Rasch
&&

.Extended Discussion (Saturday through Tuesday)

Models diverge through the extended forecast period. Over the
weekend into Monday, the main theme is Interior NorCal residing
under a drier northwesterly flow aloft with weak embedded waves
moving through. These features will have little impact other then
to perhaps bring periods of locally breezy conditions over higher
terrain. High temperatures expected in the lower 90s for the
Central Valley with mostly 70s to 80s for the mountains and
foothills.

By Tuesday, the oper GFS develops a weak upper low off the
California coast while the ECMWF-HiRes/GEM suggest increasing
heights with building ridging. Have leaned towards the majority,
and thus advertise an additional 3 to 5 degrees of warming day 7.

&&

.Aviation...

Wly flow alf as weak upr trof conts ovr Intr NorCal. VFR conds
nxt 24 hrs exc lcl MVFR/IFR poss in ST vcnty of Delta btwn 10z-
19z Wed. Lcl SWly sfc wnd gsts up to 35 kts poss thru Delta this
aftn into tngt.

&&

.STO Watches/Warnings/Advisories...
red flag warning until 5 pm pdt this afternoon central
sacramento valley...clear lake/southern lake county...mountains
southwestern shasta county to northern lake county...northern
sacramento valley...shasta lake area / northern shasta county.

fire weather watch from thursday afternoon through thursday
evening burney basin / eastern shasta county.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:45 PM PDTWind AdvisorySTO49 hr
Jun 11, 9:26 AM PDTRed Flag WarningSTO11 hr
Jun 11, 9:26 AM PDTRed Flag WarningSTO38 hr

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.